MAUDE Adverse Event Report: APOLLO ENDOSURGERY, INC. LAGB SYSTEM 10CM; ADJUSTABLE GASTRIC BAND

APOLLO ENDOSURGERY, INC. LAGB SYSTEM 10CM; ADJUSTABLE GASTRIC BAND
Model Number B-2220
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Regurgitation (2259); Patient Problem/Medical Problem (2688)
Date of Event 12/14/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Unknown taper.Medwatch sent to fda on 03/01/2017.The reporter of the event was asked to return the product for analysis.To date, apollo has not received the device.If returned, visual examination may confirm or determine another taper type associated with this event.Device labeling addresses the reported event as follows: adverse events it is important to discuss all possible complications and adverse events with your patient.Complications which may result from the use of this product include the risks associated with the medications and methods utilized in the surgical procedure, the risks associated with any surgical procedure and the patient's degree of intolerance to any foreign object implanted in the body.Ulceration, gastritis, gastroesophageal reflux, heartburn, gas bloat, dysphagia, dehydration, constipation, and weight regain have been reported after gastric restriction procedures.Band slippage and/or pouch dilatation can occur.Gastroesophageal reflux, nausea and/or vomiting with early or minor slippage may be successfully resolved by band deflation in some cases.More serious slippages may require surgery to reposition and/or remove the band.Immediate re-operation to remove the band is indicated if there is total stoma-outlet obstruction that does not respond to band deflation or if there is abdominal pain.Warnings: patients should be advised that the lap-band ap system is a long-term implant.Explant (removal) and replacement surgery may be indicated at any time.Medical management of adverse reactions may include explantation.Revision surgery for explantation and replacement may also be indicated to achieve patient satisfaction.
 
Event or Problem Description
Reported as: the patient's lap-band system was explanted due to "persistent gastroesophageal reflux disease, intolerance to adjustments.".
 
Additional Manufacturer Narrative
Taper ii.Device evaluation summary: a visual examination was performed on the received lap-band system with access port i, taper ii.The band tubing was separated near the belt.The buckle was separated from the band.Needle marks were noted on the port and port septum.The septum was noted to be discolored, and was brown in appearance.White particles were noted on the inner and outer surfaces of the shell.An air leak test was performed, and no leakage was noted.A fill inspection test was performed, and no blockage was noted when colored di water was passed through the port septum and tubing.Under microscopic analysis, the end of the band ring and the buckle were noted to have a surgical end cuts, consistent with removal of the device.Also under microscopic analysis, the ends of the band tubing were noted to have a surgical end cut, consistent with damage from device removal.No unusual characteristics were noted on the access port and band shell/ring.

Brand Name
LAGB SYSTEM 10CM
Common Device Name
ADJUSTABLE GASTRIC BAND
Manufacturer (Section D)
APOLLO ENDOSURGERY, INC.
1120 s capitol of texas hwy
bldg 1, ste 300
austin TX 78746
MDR Report Key6368616
Report Number3006722112-2017-00068
Device Sequence Number13765993
Product Code LTI
UDI-Device Identifier10811955020169
UDI-Public(01)10811955020169(11)051117(17)071116(10)1167048
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P000008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date11/16/2007
Device Model NumberB-2220
Device Catalogue NumberB-2220
Device Lot Number1167048
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/02/2017
Supplement Date Received by Manufacturer08/01/2017
Initial Report FDA Received Date03/01/2017
Supplement Report FDA Received Date08/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age44 YR
Patient Weight103